MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RUBICON 18; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION RUBICON 18; CATHETER, PERCUTANEOUS
Model Number 39540
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier: (b)(6).Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that the catheter tip peeled off and was retrieved by snare.The target lesion was located in the moderately tortuous and severely calcified artery anterior tibial artery (ata).A 90cm rubicon 18 was selected for use.During procedure, a.014 non-bsc wire was exchanged to 300cm v-18 wire with the rubicon support catheter.V-18 wire was positioned distally, and the catheter was removed.However, the catheter did not move up and the tip peeled off and became stuck in the ata.Subsequently, a snare catheter was tried to channel down but there were a lot of restrictions as the angle of the lesion was acute and the proximal part of the trifurcation was perforated.A larger sheath size and a covered stent were then used to stop the perforation.Then, the rubicon catheter tip was retrieved using a snare catheter.Balloon angioplasty was completed, but the flow was not ideal as the diagnostic run.The procedure was stopped, and the puncture point was closed.No further complications were reported and the patient was stable.
 
Event or Problem Description
It was reported that the catheter tip peeled off and was retrieved by snare.The target lesion was located in the moderately tortuous and severely calcified artery anterior tibial artery (ata).A 90cm rubicon 18 was selected for use.During procedure, a.014 non-bsc wire was exchanged to 300cm v-18 wire with the rubicon support catheter.V-18 wire was positioned distally, and the catheter was removed.However, the catheter did not move up and the tip peeled off and became stuck in the ata.Subsequently, a snare catheter was tried to channel down but there were a lot of restrictions as the angle of the lesion was acute and the proximal part of the trifurcation was perforated.A larger sheath size and a covered stent were then used to stop the perforation.Then, the rubicon catheter tip was retrieved using a snare catheter.Balloon angioplasty was completed, but the flow was not ideal as the diagnostic run.The procedure was stopped, and the puncture point was closed.No further complications were reported and the patient was stable.It was further reported that a 9-15mm x 120cm non bsc snare system was used to retrieve the tip of the rubicon catheter.
 
Additional Manufacturer Narrative
A1.Patient identifier- (b)(6).A2: age at time of event: 18 years or older.Device evaluated by mfr: the device was returned for evaluation.Visual examination of the device showed damage in the form of stretching, kinks and a separation.The separated component showed multiple kinks.The separation was located 14cm from the tip.A.018 test guidewire was inserted into the catheter shaft through the hub end.The guidewire transcended through the shaft until the stretched area where the guidewire stopped.The location of the stretched area was 73cm from the hub.Inspection of the remainder of the device apart from the observed damage, revealed no other damage or irregularities.

Brand Name
RUBICON 18
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9175665
Report Number2134265-2019-12232
Device Sequence Number17054771
Product Code DQY
UDI-Device Identifier08714729829232
UDI-Public08714729829232
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K122394
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2022
Device Model Number39540
Device Catalogue Number39540
Device Lot Number0023662611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2019
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer10/29/2019
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WIRE- .014 ABBOTT WIRE; WIRE- .014 ABBOTT WIRE; WIRE- 300CM V-18; WIRE- 300CM V-18; WIRE- .014 ABBOTT WIRE; WIRE- 300CM V-18
Outcome Attributed to Adverse Event Required Intervention;